Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 67, NWS Buffalo, NY

July 15, 20245 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 15, 2024, 3:08 PM EDT for 5 counties in New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2024, 3:08 PM EDT (19:08 UTC)
Expired
Jul 15, 2024, 3:35 PM EDT
In force
27 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 58 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 12:21 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

340 
WUUS51 KBUF 151908
SVRBUF
NYC029-037-055-063-073-152015-
/O.NEW.KBUF.SV.W.0067.240715T1908Z-240715T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
308 PM EDT Mon Jul 15 2024

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Erie County in western New York...
  Southeastern Niagara County in western New York...
  Orleans County in western New York...
  Northwestern Genesee County in western New York...
  Northwestern Monroe County in western New York...

* Until 415 PM EDT.

* At 308 PM EDT, a severe thunderstorm was located over Akron, or
  near Clarence, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Clarence, Brockport, Medina, Albion, Hamlin Beach State Park,
  Pembroke, Akron, Oakfield, Holley, and Waterport.

This includes Interstate 90 near exit 48A.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4341 7811 4341 7797 4340 7786 4321 7781
      4290 7862 4305 7866
TIME...MOT...LOC 1908Z 233DEG 39KT 4303 7851 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
1 follow-up statement
228 
WWUS51 KBUF 151935
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
335 PM EDT Mon Jul 15 2024

NYC029-037-055-063-073-151945-
/O.CAN.KBUF.SV.W.0067.000000T0000Z-240715T2015Z/
Erie NY-Niagara NY-Orleans NY-Genesee NY-Monroe NY-
335 PM EDT Mon Jul 15 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE...
SOUTHEASTERN NIAGARA...ORLEANS...NORTHWESTERN GENESEE AND
NORTHWESTERN MONROE COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, heavy rain is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
western New York.

&&

LAT...LON 4341 7811 4341 7797 4340 7786 4321 7781
      4290 7862 4305 7866
TIME...MOT...LOC 1929Z 233DEG 39KT 4321 7818 

$$

EAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:41 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 15, 2:41 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
241 PM EDT Mon Jul 15 2024

.SYNOPSIS...
An area of thunderstorms will move across the area this afternoon
and evening, bringing a risk of damaging winds, hail, and heavy
rain. An unsettled pattern will then continue through midweek...with
another round of strong thunderstorms possible Tuesday. A cold front
will sweep across the area midweek...with high pressure building
across our area in its wake and providing mainly dry...cooler...and
much less humid conditions for the second half of the week.

&&

.NEAR TERM /THROUGH TUESDAY/...
...RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY
DOWNPOURS THIS AFTERNOON AND EVENING...AND AGAIN ON TUESDAY...

Severe Thunderstorm Watch 538 remains in effect until 7 pm this
evening for all of western and north central New York...as well
as the adjoining waters of Lake Erie...Lake Ontario...and the
Niagara River.

Satellite imagery shows an MCV over nearby Southern Ontario, with
this forecast to track across Lake Ontario this afternoon and
evening. MCVs are commonly linked to severe weather in our area
since they increase wind shear to the south of its track. In this
case, timing is diurnally favorable. On its eastern flank...a broken
line of strong to severe convection continues to develop across
extreme far western New York and eastern Lake Erie...and this should
continue to develop and sweep across the area from west to east this
afternoon and evening...with the timing of the greatest risk for
severe weather roughly through 5 pm across far western New
York...between 3 and 7 pm for the Genesee Valley and Finger Lakes
(Rochester)...and from 4 to 8 pm east of Lake Ontario (Watertown).

While there is not as much wind shear as last week (July 10th) when
there were multiple tornadoes in the forecast area, there is still
ample enough shear to support damaging straight line winds. However,
this should not be downplayed, since damaging winds typically impact
a larger area and can still cause significant damage. The risk for
tornadoes is non-zero, but for most areas straight line wind gusts
will be the main concern along with a secondary potential for large
hail...of which we've already had a few reports with an initial
storm that lifted across the Niagara Frontier a bit earlier.

With PWATs up around 1.75 inches, any storms could also produce
torrential downpours, although the localized flash flooding risk is
a lesser threat as this activity will be moving along fairly
quickly.

Otherwise, it will remain very warm and humid this afternoon with
highs mainly in the mid to upper 80s and dew points in the upper 60s
to lower 70s. With the expected convection...apparent temperatures
should remain below Heat Advisory criteria across the Genesee Valley
and northern Finger Lakes this afternoon.

The MCV will slide east of our region this evening...with associated
showers and storms quickly winding down from west to east in its
wake. Can't rule out a few additional scattered showers or an
isolated storm overnight given the very warm and moist airmass,
however expect the bulk of the area to be largely dry following the
departure of today's MCV. It will be another sultry night with lows
in the upper 60s to low 70s.

During Tuesday the longwave upper-level trough will remain well
upstream of the area over northwest Ontario. A weak low level trough
axis will linger in place from the Ohio Valley to New England, with
its position modulated by numerous rounds of convection and
associated composite outflow. This feature will serve as the conduit
for yet another convectively generated vorticity maxima/MCV that
will move east across our region Tuesday, with this feature
supporting another round of showers and thunderstorms that will
cross the area from west to east.

The 12z/15 suite of model guidance still suggests an earlier arrival
of this next wave compared to today's...though this is just a little
bit slower than seen in last night's guidance. Current timing takes
this feature across western NY between the morning/midday hours,
then the eastern Lake Ontario region/central New York early Tuesday
afternoon. The earlier arrival of forcing, clouds, and showers
relative to the diurnal cycle may act to limit potential instability
across far western New York...with areas further south and east
having a better opportunity for notable diurnal destabilization.
Deep layer shear is not particularly strong (only around 30 knots)
across western New York...however this looks to be greater with
increasing northeastward extent - with this especially the case
across the North Country where 0-6km bulk shear is currently
projected to be in the 40 to 50 knot range. As is typically the
case...the MCV will also likely bring a mesoscale region of enhanced
low/mid level shear, convergence, and ascent as it crosses the
region...thereby providing a more favorable environment for strong
to severe storms.

At this point strong damaging winds again appear likely to be the
primary severe weather threat...along with a secondary risk for
large hail. Additionally...the enhanced shear supplied by the MCV
will also support a low but nonzero risk for an isolated tornado or
two...with this risk likely greatest across the eastern Finger Lakes
and North Country where the environmental shear currently looks to
be highest.

In the wake of the MCV, a few more showers and thunderstorms may
develop along lake breeze driven convergence zones in the afternoon
and evening, mainly from the Southern Tier through the Finger Lakes
and Central NY. Increasing southwest flow off Lake Erie will likely
produce a stable lake shadow northeast of the lake with mainly dry
weather following the morning/midday convection.

Otherwise it will be very warm and humid again Tuesday, with highs
in the low 80s for Western NY and mid to upper 80s from the Genesee
Valley into Central NY. While apparent temperatures could briefly
tickle 95F from the Genesee Valley into Central NY, the brief/
marginal nature of these and the potential for clouds and convection
to keep temperatures a few degrees lower both preclude the need for
any Heat Advisories at this time.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Tuesday night through Wednesday night the longwave trough will
gradually dig through the Great Lakes, ending up in Quebec by
Thursday morning. One or more convectively augmented shortwaves may
cross NY/PA Tuesday night through Wednesday, supporting ongoing
chances of a few showers and thunderstorms at times. The cold front
will cross the region later Wednesday afternoon, with the chance of
showers and thunderstorms then ending from northwest to southeast
late Wednesday through Wednesday night. Drier and less humid air
will arrive later Wednesday night in the wake of the cold front.

A period of much drier, less humid, and somewhat cooler weather will
arrive Thursday and likely last through the long term period (more
on which follows below). High pressure will build in Thursday and
Thursday night...with an attendant pool of cooler air leading to
highs in the 70s Thursday...and lows ranging through the 50s
Thursday night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
It's looking like this will be a stretch of spectacular weather
across the region, with a broad ridge of high pressure building
across the region. A weak cold front will drop southward across the
region Sunday, but its passage should largely be rain-free with
possibly an isolated shower. Otherwise, there's good model agreement
providing high confidence in rain-free weather. Temperatures will be
near normal with daytime highs averaging in the mid 70s to lower 80s
and nighttime lows mainly in the mid 50s to lower 60s.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A convectively augmented shortwave will push across the region this
afternoon and evening along with a round of showers and strong to
severe thunderstorms. The primary severe weather threat will be
strong wind gusts to 50 knots...with a secondary risk for large
hail. Expect brief periods of MVFR/IFR in heavier showers and
storms, with mainly marginal MVFR to low VFR CIGS otherwise.

This wave will push east of the area between late this afternoon and
early this evening...followed by a return to mainly VFR conditions
for the rest of the night. This being said...there could be a brief
period of lingering MVFR ceilings behind this wave...with additional
MVFR/IFR ceilings also possible across the Southern Tier late
tonight.

On Tuesday yet another convectively-driven wave will cross the area
from west to east during the morning and early afternoon hours. This
will support another round of showers and thunderstorms...with some
of the storms again potentially strong to severe...with this risk
greatest from the Finger Lakes eastward across the North Country. As
is the case today...strong wind gusts to 50 knots and large hail
will be the main severe weather threats. Otherwise brief periods of
MVFR/IFR will again be possible within any stronger/heavier showers
and storms.

In the wake of this second wave...a few more showers and storms and
localized MVFR restrictions may develop along lake breeze driven
convergence zones Tuesday afternoon and evening, mainly from the
Southern Tier through the Finger Lakes and Central NY. Meanwhile
conditions should tend to return to VFR further to the north and
west.

Outlook...

Tuesday night...VFR/MVFR with scattered to numerous showers and
thunderstorms.

Wednesday...VFR/MVFR with a chance of showers and thunderstorms.

Thursday through Saturday...VFR.

&&

.MARINE...
A passing disturbance will bring widespread showers and
thunderstorms this afternoon and evening...with some storms capable
of generating strong wind gusts and locally higher waves on both
Lakes Erie and Ontario. In the wake of this disturbance southwest
winds will increase...resulting in a brief period of small craft
conditions on Lake Erie this afternoon and evening.

Southwest flow will increase again late tonight through Tuesday,
producing more notable chop on both lakes, with a period of Small
Craft Advisory conditions appearing increasingly likely on Lake Erie
Tuesday following the passage of yet another disturbance. This
second disturbance will also likely generate a another round of
showers and storms across our region...with any stronger storms
again capable of strong wind gusts and locally higher waves.

Periodic chances for showers and thunderstorms will then continue
across eastern Lake Erie and Lake Ontario through Wednesday, with
the potential for locally higher winds and waves in and near any
storms.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
         041.

&&

SYNOPSIS...JM/JJR
NEAR TERM...Apffel/Hitchcock/JM/JJR
SHORT TERM...Hitchcock/JJR
LONG TERM...Apffel
AVIATION...JM/JJR
MARINE...JM/JJR
Hazardous weather outlook, Jul 15, 12:35 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1235 PM EDT Mon Jul 15 2024

NYZ001-002-010>012-019>021-085-161645-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
1235 PM EDT Mon Jul 15 2024

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Slight Risk of severe thunderstorms again Tuesday.
Isolated damaging wind gusts and brief torrential downpours will be
the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>006-013-014-161645-
Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-
1235 PM EDT Mon Jul 15 2024

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Slight Risk of severe thunderstorms again Tuesday.
Isolated damaging wind gusts and brief torrential downpours will be
the primary hazards.

Tuesday will also be very warm and humid, with the heat index
possibly reaching the mid 90s prior to the arrival of thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-161645-
Jefferson-Lewis-
1235 PM EDT Mon Jul 15 2024

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Slight Risk of severe thunderstorms again Tuesday.
Isolated damaging wind gusts and brief torrential downpours will be
the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-161645-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
1235 PM EDT Mon Jul 15 2024

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Slight Risk of severe thunderstorms again Tuesday.
Isolated strong wind gusts and locally higher waves will be the
primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-161645-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1235 PM EDT Mon Jul 15 2024

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

There is a Slight Risk of severe thunderstorms from mid afternoon
through mid evening today. Isolated strong wind gusts and locally
higher waves will be the primary hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Slight Risk of severe thunderstorms again Tuesday.
Isolated strong wind gusts and locally higher waves will be the
primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

In the hours before

Special weather statement, Jul 15, 1:23 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
123 PM EDT Mon Jul 15 2024

NYZ001-002-010>012-019-020-085-151900-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Orchard Park, and Springville
123 PM EDT Mon Jul 15 2024

...Strong to Severe Thunderstorms This Afternoon...

Thunderstorms will blossom over the region this afternoon...likely
becoming strong to severe in the process. The greatest severe
weather threat will come from damaging straight line winds and
hail.

While strong thunderstorms will cross the Niagara Frontier between
1 and 3 PM EDT...the strongest most widespread activity will come
between 3 and 5 PM.

A severe thunderstorm watch remains in effect until 7 PM EDT.

RSH
Special weather statement, Jul 15, 1:26 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Buffalo NY
126 PM EDT Mon Jul 15 2024

NYZ003>005-013-014-021-152000-
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Geneseo,
Canandaigua, and Wellsville
126 PM EDT Mon Jul 15 2024

...Strong to Severe Thunderstorms This Afternoon...

Thunderstorms will blossom over the Finger Lakes region and
portions of the western Southern Tier this afternoon...likely
becoming strong to severe in the process. The greatest severe
weather threat will come from damaging straight line winds and
large hail. Some of the storms over the Niagara Frontier have
already produced hail the size of quarters.

The strongest most widespread activity will come between 4 and 6
PM.

A severe thunderstorm watch remains in effect until 7 PM EDT.

RSH
Local storm report, Jul 15, 1:36 PM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
136 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Hail             2 SW Kenmore            42.94N 78.90W
07/15/2024  E1.00 Inch       Erie               NY   Public

0124 PM     Hail             2 S Kenmore             42.93N 78.88W
07/15/2024  M1.00 Inch       Erie               NY   Public

&&
Special weather statement, Jul 15, 1:50 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
150 PM EDT Mon Jul 15 2024

NYZ001-002-010-011-151830-
Orleans NY-Genesee NY-Niagara NY-Northern Erie NY-
150 PM EDT Mon Jul 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ERIE...SOUTHEASTERN
NIAGARA...WESTERN ORLEANS AND NORTHWESTERN GENESEE COUNTIES THROUGH
230 PM EDT...

At 149 PM EDT, Doppler radar was tracking a strong thunderstorm near
Akron, or near Clarence, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarence, Medina, Albion, Pendleton, Pembroke, Akron, Byron,
Middleport, Oakfield, Waterport, Lakeside Beach State Park, Ridgeway,
Shelby, Gaines, Alabama, Elba, Clarence Center, Rapids, Barre Center,
and Knowlesville.

This includes Interstate 90 near exit 48A.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
western New York.

&&

LAT...LON 4294 7862 4309 7874 4338 7824 4305 7804
TIME...MOT...LOC 1749Z 240DEG 31KT 4306 7859

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EAJ
Local storm report, Jul 15, 1:53 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
153 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Hail             3 NW Buffalo            42.92N 78.89W
07/15/2024  E1.00 Inch       Erie               NY   Public

&&

EAJ
Local storm report, Jul 15, 2:48 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
248 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     Marine Tstm Wind 3 NW Lackawanna         42.85N 78.86W
07/15/2024  M40 MPH          Erie               NY   Mesonet

            Buffalo Skyway.

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:57 AM EDTSmall Craft AdvisoryBUF35 hr
Jul 15, 11:50 AM EDTSpecial Marine WarningBUF55 min
Jul 15, 1:08 PM EDTSpecial Marine WarningBUF21 min
Jul 15, 1:12 PM EDTSevere Thunderstorm WarningBUFErie, Niagara48 min
Jul 15, 1:50 PM EDTSpecial Weather StatementBUFGenesee40 min
Jul 15, 1:54 PM EDTSpecial Marine WarningBUF66 min
Jul 15, 1:56 PM EDTSpecial Marine WarningBUF49 min
Jul 15, 2:07 PM EDTSevere Thunderstorm WarningBUFChautauqua, Erie53 min
Jul 15, 2:09 PM EDTSpecial Marine WarningBUF36 min
Jul 15, 2:22 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans53 min
Jul 15, 2:49 PM EDTSpecial Marine WarningBUF41 min
Jul 15, 2:53 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming67 min
Jul 15, 3:06 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming54 min
Jul 15, 3:30 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFGenesee, Livingston, Monroe, Wyoming60 min
Jul 15, 3:31 PM EDTBeach Hazards StatementBUFChautauqua, Erie28 hr
Jul 15, 3:49 PM EDTTornado WarningBUFGenesee, Livingston, Wyoming26 min
Jul 15, 4:07 PM EDTFlash Flood WarningBUFErie, Genesee, Wyoming4 hr
Jul 15, 4:17 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFLivingston, Monroe, Ontario, Wayne58 min
Jul 15, 4:40 PM EDTTornado WarningBUFOntario, Wayne35 min
Jul 15, 4:51 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFCayuga, Ontario, Oswego, Wayne54 min
Jul 15, 4:55 PM EDTFlash Flood WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming4 hr
Jul 15, 5:26 PM EDTSpecial Marine WarningBUF64 min
Jul 15, 5:42 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne63 min
Jul 15, 6:24 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFLewis, Oswego66 min
Jul 15, 7:20 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFLewis, Oswego55 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.